Please note that conversion to PDF is currently not available. More details here

Welsh Teachers Programme

Europe/Zurich
CERN

CERN

Jeff Wiener (CERN), Mark Langley (National Science Learning Centre)
Description

The second Welsh Teacher Programme will take place from 22 to 25 February 2016. Lectures, on-site visits and exhibitions and hands-on workshops as well will introduce its participants into cutting-edge particle physics. We hope our participants will go back to Wales as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists and and and ...

If you would like to participate, please get in touch with your national organiser Mark Langley from the National Science Learning Centre at the University of York. 

Information about the scientific programme and agenda can be found under Timetable and through the following short link: https://indico.cern.ch/e/WTP16

Teacher Programme Coordinator:
Jeff Wiener: 0041 75 411 9010

In case of emergency:
CERN fire brigade: 0041 22 76 74444

Support: Jeff Wiener
    • 19:00 21:00
      Welcome to CERN 61/1-201 - Pas perdus - Not a meeting room -

      61/1-201 - Pas perdus - Not a meeting room -

      CERN

      Show room on map
      • 19:00
        Welcome drinks 30m 61/1-201 - Pas perdus - Not a meeting room -

        61/1-201 - Pas perdus - Not a meeting room -

        CERN

        Show room on map
        Speakers: Jeff Wiener (CERN), Lyn Evans (Imperial College Sci., Tech. & Med. (GB))
      • 19:30
        Short tour of CERN's Main Site 30m 61/1-201 - Pas perdus - Not a meeting room -

        61/1-201 - Pas perdus - Not a meeting room -

        CERN

        Show room on map
        Speaker: Jeff Wiener (CERN)
      • 20:00
        Basics at CERN 15m 503/1-001 - Council Chamber

        503/1-001 - Council Chamber

        CERN

        162
        Show room on map
        Speaker: Jeff Wiener (CERN)
      • 20:15
        Programme Objectives 30m 503/1-001 - Council Chamber

        503/1-001 - Council Chamber

        CERN

        162
        Show room on map
        Speaker: Jeff Wiener (CERN)
    • 09:00 12:30
      Lectures: Particle Physics 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      162
      Show room on map
    • 12:30 14:15
      Lunch break 1h 45m Restaurant 1

      Restaurant 1

      CERN

    • 14:15 16:00
      Visits 300 - Synchrocyclotron (CERN Visit Points)

      300 - Synchrocyclotron

      CERN Visit Points

      • 14:15
        Meeting Point: Main Building (14:15)! 5m 300 - Synchrocyclotron (CERN Visit Points)

        300 - Synchrocyclotron

        CERN Visit Points

      • 14:30
        Visit to the Synchrocyclotron 40m 300 - Synchrocyclotron

        300 - Synchrocyclotron

        CERN Visit Points

        Speaker: Connie Potter (CERN)
      • 15:10
        Walk to Microcosm exhibit through CERN reception 10m 300 - Synchrocyclotron (CERN Visit Points)

        300 - Synchrocyclotron

        CERN Visit Points

      • 15:20
        Visit to the Microcosm 40m 33 - CERN Reception

        33 - CERN Reception

        CERN Visit Points

        Speaker: Emma Sanders (CERN)
    • 16:00 17:30
      Hands-on workshop: Build your own particle detector 143/R-003 - S'Cool LAB

      143/R-003 - S'Cool LAB

      CERN

      40
      Show room on map
    • 09:00 10:45
      Lectures 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      162
      Show room on map
    • 10:45 12:15
      Visits 33 - CERN Reception (CERN Visit Points)

      33 - CERN Reception

      CERN Visit Points

    • 12:15 13:45
      Lunch break 1h 30m Restaurant 1

      Restaurant 1

      CERN

    • 14:00 15:30
      Lectures: Particle Detectors 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      162
      Show room on map
      Convener: Piotr Traczyk (Uni Torino & INFN (IT))
    • 15:30 17:30
      Visits: CMS CERN Reception (Building 33)

      CERN Reception (Building 33)

      CERN

      • 15:30
        Transport from the main building to LHC's point 5 30m CERN Reception (Building 33)

        CERN Reception (Building 33)

        CERN

      • 16:00
        Visit to the Compact Muon Solenoid (CMS) 1h LHC's Point 5

        LHC's Point 5

        CERN

      • 17:00
        Transport from CMS to building 33 30m LHC's Point 5

        LHC's Point 5

        CERN

    • 19:10 19:50
      Take public transport to get from the hotel to Restaurant Cave Valaisanne et Chalet Suisse 40m Tram Stop ()

      Tram Stop

      https://goo.gl/maps/WtjoJcTUDh62
    • 20:00 23:00
      Official Dinner of the Programme 3h Cave Valaisanne et Chalet Suisse (Geneva)

      Cave Valaisanne et Chalet Suisse

      Geneva

      https://goo.gl/maps/uCFbN8pX3m12 Phone: +41 22 328 12 36
    • 08:45 08:50
      Meeting Point: Main Building (8:45)! 5m
    • 09:00 10:15
      Visits 508 - Visit Location (behind the ISOLDE building) (CERN Visit Points)

      508 - Visit Location (behind the ISOLDE building)

      CERN Visit Points

      • 09:00
        Visit to ISOLDE 1h 15m
        Speakers: Karl Johnston (CERN), Richard Catherall (CERN)
    • 10:45 11:45
      Lectures: Medical Applications 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      • 10:45
        Particle physics technologies, medical applications in Wales 1h
        Speaker: Dewi Meirion Lewis (Swansea University (GB))
    • 12:00 13:30
      Lunch break 1h 30m
    • 13:30 14:30
      Lectures 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      • 13:30
        Introduction to Anti-matter 1h
        Speaker: Niels Madsen (Swansea University (GB))
    • 14:45 16:15
      Visits
      • 14:45
        Walk from CERN's Main Building to the AD Hall 15m 60/6-015 - Room Georges Charpak (Room F) (CERN)

        60/6-015 - Room Georges Charpak (Room F)

        CERN

        90
        Show room on map
        Speaker: Niels Madsen (Swansea University (GB))
      • 15:00
        Visit to the anti-matter factory (AD) 1h 193 - Anti-matter factory (CERN Visit Points)

        193 - Anti-matter factory

        CERN Visit Points

        Speakers: Niels Madsen (Swansea University (GB)), Steven Armstrong Jones (Swansea University (GB))
      • 16:00
        Walk back to the skybar 15m
    • 16:30 17:30
      Closing session of the Welsh Teachers Programme 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      Conveners: Jeff Wiener (CERN), Mr Mark Langley (National Science Learning Centre)